New York, 2015

Damaging Winds in New York, July 14, 2015

July 14, 2015 · NWS BUF · 5 events in 2 counties and zones

Showers and thunderstorms developed along a warm front during the afternoon. Isolated thunderstorms intensified and produced damaging straight-line winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$95,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

Showers and thunderstorms developed along a warm front during the afternoon. Isolated thunderstorms intensified and produced damaging straight-line winds. Trees and wires were downed by the thunderstorm winds near Dalton, West Almond, Canaseraga, Rushford and Franklinville. Winds were estimated between 70 and 80 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jul 14, 2:14 PM EST, 12 minutes earlier.

Area forecast discussion, Jul 14, 2:14 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
314 PM EDT TUE JUL 14 2015

.SYNOPSIS...
LOW PRESSURE OVER SOUTHERN ONTARIO WILL MOVE SOUTHEASTWARD
THROUGH THIS EVENING. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH
THE LOW WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL IN
A SHORT PERIOD OF TIME. HIGH PRESSURE WILL BUILD INTO THE REGION
WEDNESDAY FROM THE UPPER GREAT LAKES. THE HIGH WILL MOVE TO
NORTHERN NEW ENGLAND BY FRIDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
LOW PRESSURE OVER SOUTHERN ONTARIO WILL DRIFT SOUTHEASTWARD
THROUGH THIS EVENING. CONVECTION OVER WESTERN NEW YORK PRODUCING
HEAVY RAINFALL OVER FLOOD SENSITIVE AREAS. ANY BREAKS IN CLOUD
COVER THE REST OF THE AFTERNOON WILL INCREASE POTENTIAL FOR NEW
CONVECTION TO DEVELOP IN FINGER LAKES/NORTH COUNTRY OR SUSTAIN
CONVECTION MOVING EASTWARD FROM NIAGARA FRONTIER/WESTERN SOUTHERN
TIER.

AS THE LOW PIVOTS ACROSS WESTERN AND CENTRAL NEW YORK/PENNSYLVANIA
LATER THIS AFTERNOON /AHEAD OF THE MAIN SURFACE FRONT/ THE STEERING
FLOW WILL BECOME ALMOST STAGNANT... WHICH WOULD ALLOW ANY HEAVY RAIN
PRODUCING THUNDERSTORMS TO BECOME NEARLY STATIONARY. PWATS ARE
AROUND 1.5 INCHES... HOWEVER THE SLOW STORM MOTIONS ALONG WITH
TRAINING STORMS COULD RESULT IN LOCALIZED FLASH FLOODING. WILL
CONTINUE THE FLASH FLOOD WATCH FOR THE FORECAST AREA THROUGH THIS
EVENING.

TONIGHT...THE SURFACE COLD FRONT WILL SWEEP ACROSS THE AREA FROM
NORTHWEST TO SOUTHEAST...MARKING THE ENTRANCE OF A COOLER AND
DRIER AIRMASS WHICH WILL PREVAIL THROUGH MID-WEEK. OVERNIGHT LOWS
WILL BOTTOM OUT IN THE LOWER 60S WITH DEW POINTS FALLING INTO THE
MID 50S BY MORNING WITH THE DRIER AIRMASS WORKING INTO THE AREA.
CLOUDS WILL ACCORDINGLY CLEAR OUT FOLLOWING THIS PATTERN AS WELL.
SOME LOW CLOUDS WILL LIKELY LINGER LONGEST IN THE UPSLOPE AREAS OF
THE SOUTHERN TIER. OTHERWISE...WINDS WILL PICK UP OUT OF THE
NORTH LATE TONIGHT BEHIND THE COLD FRONT.

THE LOW WILL EXIT OFF THE EASTERN SEABOARD ON WEDNESDAY. CLOUDS WILL
BEGIN TO BREAK FOR SOME SUNSHINE BY MIDDAY ON THE LAKE
PLAINS...WHILE THE UPSLOPE FLOW FORCES CLOUDS TO LINGER LONGER
ACROSS THE HIGHER TERRAIN OF THE SOUTHERN TIER AND FINGER LAKES.
CLOUDS WILL THIN ALL AREAS BY AFTERNOON AS A STRONG PUSH OF DRIER
AIR MOVES SOUTH OUT OF ONTARIO AND QUEBEC. LOW LEVEL COLD ADVECTION
WILL BRING A COOLER AND MUCH LESS HUMID AIRMASS INTO THE REGION.
EXPECT HIGHS ONLY IN THE LOWER 70S ACROSS LOWER ELEVATIONS AND UPPER
60S ACROSS HIGHER TERRAIN.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE WILL SETTLE ACROSS THE REGION WEDNESDAY NIGHT AND
THURSDAY. THE COOL/DRY AIRMASS WILL ALLOW FOR GOOD RADIATIONAL
COOLING WEDNESDAY NIGHT WITH MID 50S ON THE LAKE PLAINS AND MID TO
UPPER 40S IN THE COOLER SOUTHERN TIER VALLEYS AND TUG HILL REGION.
ON THURSDAY EXPECT NEARLY FULL SUNSHINE BESIDES A FEW DIURNAL
CUMULUS DURING THE MIDDAY AND AFTERNOON ALONG AND INLAND FROM LAKE
BREEZE BOUNDARIES. HIGHS WILL BE IN THE MID 70S IN MOST AREAS...BUT
A FEW DEGREES COOLER SOUTH OF THE LAKES AND ACROSS HIGHER ELEVATIONS.

DRY WEATHER WILL CONTINUE THROUGH THURSDAY NIGHT AS HIGH PRESSURE
DRIFTS EAST ACROSS NEW ENGLAND. TEMPERATURES WILL BE 3 TO 5 DEGREES
WARMER THAN WEDNESDAY NIGHT WITH SOUTHERLY WINDS PICKING UP A BIT
LATE IN THE NIGHT.

A WEAK SHORTWAVE WITH A WAVE OF SURFACE LOW PRESSURE WILL TRACK
ACROSS THE UPPER LAKES ON FRIDAY. THIS WILL LIFT A WARM FRONT ACROSS
THE REGION....WHICH WILL ADVECT WARMER AND MORE MOIST AIR INTO THE
REGION. MID-LEVEL WARM AIR ADVECTION WILL RESULT IN A CLOUD COVER
WHICH WILL LIFT ACROSS THE REGION AND MAY PRODUCE A SPRINKLE OR
STRAY SHOWER. IF SKIES CLEAR FAST ENOUGH...INSTABILITY MAY DEVELOP
BEHIND THIS FRONT ACROSS WESTERN PORTIONS OF THE CWA...WITH A FEW
THUNDERSTORMS ALSO POSSIBLE. MODEL GUIDANCE DIFFERS WITH THE 00Z
ECMWF/12Z NAM WETTER THAN THE 12Z GFS/GGEM GUIDANCE. FORECAST WILL
USE A CONSENSUS OF AVAILABLE GUIDANCE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
SATURDAY THROUGH MONDAY A SERIES OF WEAK MID LEVEL VORTICITY MAXIMA
AND SURFACE FEATURES WILL CROSS THE GREAT LAKES REGION. EACH OF
THESE DIFFICULT TO TIME FEATURES WILL BE CAPABLE OF PRODUCING
SCATTERED SHOWERS AND STORMS...ALONG WITH ANY DIURNAL ACTIVITY THAT
DEVELOPS ON LOCAL BOUNDARIES. THIS PERIOD WILL ALSO BE VERY WARM AND
SULTRY...WITH HIGHS WELL INTO THE 80S AND LOWS IN THE UPPER 60S TO
LOWER 70S ON THE LAKE PLAINS. SOME OF THE WARMER GENESEE VALLEY
LOCATIONS MAY APPROACH 90F IF THE COVERAGE OF SHOWERS AND STORMS
REMAINS SMALL. GFS FORECAST DEWPOINTS REACH NEAR 70F OVER THE
WEEKEND...MAKING FOR VERY UNCOMFORTABLE HUMIDITY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
LOW PRESSURE OVER SOUTHERN ONTARIO WILL PRODUCE SCATTERED
CONVECTION ACROSS ALL AREAS THROUGH THIS EVENING. CEILINGS IN
PRECIP WILL BE 1-2K FT WITH VSBY 3-5SM. CEILING AND VSBY LOWER IN
STRONGER CONVECTION. IN RAIN FREE AREAS...EXPECT SCATTERED CLOUDS
AND UNRESTRICTED VSBY.

BY TONIGHT...CIGS WILL LOWER ALONG A BEHIND A COLD FRONT...
PRODUCING A PERIOD OF MVFR/IFR CONDITIONS ACROSS THE FORECAST
AREA... WITH LOWEST CIGS ACROSS THE SOUTHERN TIER. WINDS WILL SHIFT
TO THE NORTH AND PICK UP TO 10 TO 15 KNOTS. DRIER AIR WILL MOVE INTO
THE AREA FROM NORTHWEST TO SOUTHEAST EARLY WEDNESDAY MORNING
SCOURING OUT THE LOW CLOUDS.

ANY LOW CLOUDS WILL DISSIPATE BY LATE MORNING ON WEDNESDAY...OTHERWISE
VFR.

OUTLOOK...
WEDNESDAY NIGHT THROUGH SUNDAY...OTHER THAN VALLEY FOG WEDNESDAY
NIGHT IN THE SOUTHERN TIER...VFR THROUGH THE PERIOD.

&&

.MARINE...
LOW PRESSURE WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH THIS EVENING WITH AREAS OF FOG. A COLD FRONT WILL CROSS THE
LOWER GREAT LAKES TONIGHT WITH STIFF NORTHERLY WINDS PREVAILING
BEHIND THE FRONT THROUGH THE DAY WEDNESDAY. WIND AND WAVES ARE
EXPECTED TO BUILD TO SMALL CRAFT ADVISORY LEVELS TONIGHT THROUGH
WEDNESDAY BEFORE DIMINISHING WEDNESDAY NIGHT. THURSDAY AND FRIDAY
WILL BE TRANQUIL UNDER HIGH PRESSURE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ001>008-
     010>014-019>021-085.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM TO 2 PM EDT WEDNESDAY FOR
         LEZ040-041.
         SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 2 PM
         EDT WEDNESDAY FOR LOZ030-042>045.

&&

SYNOPSIS...FRANKLIN
NEAR TERM...FRANKLIN
SHORT TERM...APFFEL
LONG TERM...APFFEL/HITCHCOCK
AVIATION...FRANKLIN
MARINE...FRANKLIN
Hazardous weather outlook, Jul 14, 4:08 AM EST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
508 AM EDT TUE JUL 14 2015

NYZ001>008-010>014-019>021-085-150915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
508 AM EDT TUE JUL 14 2015

...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-150915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
508 AM EDT TUE JUL 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Special weather statement, Jul 14, 12:17 PM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
117 PM EDT TUE JUL 14 2015

NYZ019-020-085-141830-
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK...
SPRINGVILLE
117 PM EDT TUE JUL 14 2015

...A LINE OF STRONG STORMS WITH HEAVY RAIN WILL AFFECT SOUTHERN
ERIE...CHAUTAUQUA AND CATTARAUGUS COUNTY...

A LINE OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL
PRODUCE UP TO 1 INCH OF RAINFALL AS IT MOVES EAST THROUGH 2 PM.
THIS LINE OF STORMS HAS THE POTENTIAL TO CAUSE LOCALIZED
FLOODING...DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD ROADWAYS.

AR
Special weather statement, Jul 14, 1:25 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
225 PM EDT TUE JUL 14 2015

NYZ020-141915-
CATTARAUGUS-
225 PM EDT TUE JUL 14 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CATTARAUGUS COUNTY...

AT 222 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS 9 MILES NORTHWEST
OF ALLEGANY STATE PARK...MOVING EAST AT 25 MPH.

TORRENTIAL DOWNPOURS PRODUCING RAINFALL RATES IN EXCESS OF AN INCH
PER HOUR...AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS LINE
OF STORMS.

LOCATIONS IMPACTED INCLUDE...
OLEAN...SALAMANCA...ALLEGANY STATE PARK...ASHFORD...ALLEGANY...
FRANKLINVILLE...ST. BONAVENTURE...WESTON MILLS...HINSDALE AND GREAT
VALLEY.

THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 16 AND 27.

TORRENTIAL RAINFALL WITH THIS STORM MAY CAUSE LOCALIZED FLOODING. DO
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 4200 7902 4235 7903 4235 7831 4200 7831
TIME...MOT...LOC 1822Z 269DEG 22KT 4214 7890

MITCHELL
Local storm report, Jul 14, 1:37 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
237 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     FLASH FLOOD      CASSADAGA               42.34N  79.32W
07/14/2015                   CHAUTAUQUA         NY   LAW ENFORCEMENT

            FRISBEE ROAD CLOSED DUE TO FLASH FLOODING

0210 PM     FLASH FLOOD      WESTFIELD               42.32N  79.58W
07/14/2015                   CHAUTAUQUA         NY   LAW ENFORCEMENT

            MCKINLEY ROAD CLOSED DUE TO FLOODING

0210 PM     FLASH FLOOD      SILVER CREEK            42.54N  79.17W
07/14/2015                   CHAUTAUQUA         NY   LAW ENFORCEMENT

            BASEMENTS IN SILVER CREEK FLOODED

0210 PM     FLASH FLOOD      5 W STOCKTON            42.32N  79.46W
07/14/2015                   CHAUTAUQUA         NY   LAW ENFORCEMENT

            WALKER ROAD CLOSED DUE TO FLOODING.

&&

EVENT NUMBER BUF1500227
EVENT NUMBER BUF1500228
EVENT NUMBER BUF1500229
EVENT NUMBER BUF1500230

DK
Special weather statement, Jul 14, 1:42 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
242 PM EDT TUE JUL 14 2015

NYZ006>008-141945-
LEWIS-JEFFERSON-OSWEGO-
242 PM EDT TUE JUL 14 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN LEWIS...
OSWEGO AND SOUTHWESTERN JEFFERSON COUNTIES...

AT 239 PM EDT...AN AREA OF STRONG THUNDERSTORMS PRODUCING TORRENTIAL
DOWNPOURS WAS LOCATED ACROSS SOUTHERN AND CENTRAL OSWEGO
COUNTY...AND MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
OSWEGO...STONY POINT...LOWVILLE...PULASKI...CENTRAL SQUARE...ADAMS...
REDFIELD...SELKIRK SHORES STATE PARK...BARNES CORNERS AND SOUTHWICK
BEACH STATE PARK.

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 32 AND 43.

TORRENTIAL RAINFALL OCCURRING WITH THESE STORMS MAY CAUSE LOCALIZED
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 4345 7568 4348 7582 4333 7589 4315 7588
      4327 7621 4321 7621 4342 7652 4352 7642
      4353 7624 4365 7615 4367 7620 4366 7620
      4382 7623 4384 7630 4388 7627 4390 7622
      4385 7620 4392 7612 4385 7545
TIME...MOT...LOC 1839Z 229DEG 21KT 4346 7616

MITCHELL
Local storm report, Jul 14, 2:05 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
305 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLASH FLOOD      PERRYSBURG              42.46N  79.00W
07/14/2015                   CATTARAUGUS        NY   COOP OBSERVER

            WATER IN BASEMENTS

0250 PM     FLASH FLOOD      GOWANDA                 42.46N  78.94W
07/14/2015                   CATTARAUGUS        NY   LAW ENFORCEMENT

            JOHNSON STREET CLOSED DUE TO FLOODING

0250 PM     FLASH FLOOD      GOWANDA                 42.46N  78.94W
07/14/2015                   CATTARAUGUS        NY   LAW ENFORCEMENT

            ALDRICH STREET CLOSED DUE TO FLOODING

0250 PM     FLASH FLOOD      GOWANDA                 42.46N  78.94W
07/14/2015                   CATTARAUGUS        NY   LAW ENFORCEMENT

            CHAPEL STREET CLOSED DUE TO FLOODING

&&

EVENT NUMBER BUF1500231
EVENT NUMBER BUF1500232
EVENT NUMBER BUF1500233
EVENT NUMBER BUF1500234

DK
Local storm report, Jul 14, 2:07 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
307 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLASH FLOOD      PERRYSBURG              42.46N  79.00W
07/14/2015                   CATTARAUGUS        NY   COOP OBSERVER

            WATER FLOWING INTO BASEMENTS

&&

CORRECTED REMARKS

EVENT NUMBER BUF1500231

DK

The radar

The Buffalo radar (KBUF), 71 km away, was scanning. The volume nearest the first event began at 19:26 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cattaraugus

When
July 14, 2:26 PM EST
Where
Cattaraugus County, 0.86 mi NW of Franklinville
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
42.340, -78.460

Law enforcement reported trees and wires down by thunderstorm winds.

Thunderstorm Wind, Allegany

When
July 14, 2:50 PM EST
Where
Allegany County, 0.69 mi N of Rushford
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
42.390, -78.250

Law enforcement reported trees and wires down by thunderstorm winds.

Thunderstorm Wind, Allegany

When
July 14, 3:20 PM EST
Where
Allegany County, 2.06 mi NE of West Almond
Measured
65 kt (75 mph) estimated gust
Property damage
$35,000
Reported by
NWS Storm Survey
Coordinates
42.320, -77.850

A NWS Survey found trees downed by straight-line thunderstorm winds.

Thunderstorm Wind, Allegany

When
July 14, 3:21 PM EST
Where
Allegany County, 4.29 mi NE of Short Tract
Measured
60 kt (69 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
42.500, -77.970

Law enforcement reported trees and wires down by thunderstorm winds.

Thunderstorm Wind, Allegany

When
July 14, 3:31 PM EST
Where
Allegany County, 0.69 mi S of Canaseraga
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
42.460, -77.780

Law enforcement reported trees and wires down by thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2015Every state in 2015This day in weather historyWarnings in New York, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597510, 597511, 597513, 597514, 597515.